Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 246, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 27, 2009, 3:03 PM CDT for Marion County, Tennessee. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2009, 3:03 PM CDT (20:03 UTC)
- Expired
- Jun 27, 2009, 4:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
County Marion County, TN
The radar
The Northeast Alabama radar (KHTX), 47 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3037 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:01 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 27, 2:01 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 301 PM EDT SAT JUN 27 2009 .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)...CONVECTION CONTINUES TO DEVELOP...ALTHO SPOTTY IN COVERAGE...SOUTH OF I-40 THIS AFTERNOON. AIRMASS QUITE UNSTABLE BUT MOST SEVERE WEATHER PARAMETERS ARE HIGHER TO OUR EAST AND SOUTHEAST...WITH MAIN THREAT FOR OUR AREA BEING DOWNBURST WINDS. WILL POSSIBLY ADJUST SE TN AND SW NC POPS FOR REST OF THE AFTERNOON AT LAST MINUTE BASED ON RADAR. HOWEVER...UNLIKELY THAT WE WILL NEED MORE A WARNING OR TWO. OTHERWISE...THINK THIS CONVECTION WILL BE DIURNAL...SO NO POPS AFTER MIDNIGHT. MILD MINS AGAIN TONIGHT WITH PATCHY FOG AND HAZE. FRONT ON SUNDAY LOOKS TO MAINLY BRING SCATTERED COVERAGE OF TSRA... SO DID NOT GO GREATER THAN 50 PERCENT POPS JUST YET. PREVIOUS POP GRIDS WERE SLIGHTLY EDITED TO HAVE POPS INCREASE AFTER THE MORNING HOURS...BUT NO CHANGES FOR SUNDAY NIGHT. INCREASING RAIN CHANCES AND CLOUDS MADE MOS BLEND BEST CHOICE FOR MAX TEMPS...AND A BLEND BEST ALSO FOR SUNDAY NIGHT. .LONG TERM...(MONDAY THROUGH SATURDAY)...AT START OF PERIOD WEAK COLD FRONT HAS ALREADY PASSED THROUGH THE AREA AND HIGH PRESSURE IS FILLING INTO THE REGION. THROUGH THE REMAINDER OF THIS PERIOD...A STACKED LOW PRESSURE SYSTEM IS LOCATED OVER THE GREAT LAKES AND THE MAIN FRONAL BOUNDARY HANGS UP TO OUR SOUTH OVER THE GULF STATES. FOR PRECIP CHANCES...LOOKS MOSTLY DRY THROUGH THIS PERIOD AS MOST ORGANIZED ACTIVITY WILL BE TO NORTH CLOSER TO GREAT LAKES LOW OR TO THE SOUTH NEAR THE STALLED OUT FRONTAL BOUNDARY. TRIED TO BETTER DEFINE WHEN THE LIMITED PRECIP CHANCES WOULD BE...AND LEAVE DRY ELSEWHERE. THERE ARE A FEW TIME PERIODS IN WHICH MODELS AGREE UPON A SURFACE OR UPPER LEVEL AXIS OF SOME SORT PASSING THROUGH...THAT WOULD HEIGHTEN PRECIP CHANCES. THE FOLLOWING TIMES ARE WHEN POPS ARE IN FORECAST SOMEWHERE IN CWA DURING EXTENDED FORECAST...TUES PM IN NE...THU NIGHT SOUTHERN AND CENTRAL AREAS...FRI ENTIRE AREA WITH 20-30% IN SW AND 15-20% ELSEWHERE. ALL OTHER TIME PERIODS ARE DRY. THE MOST ORGANIZED ACTIVITY FOR NOW LOOKS TO BE NEAR FRIDAY IS AN AXIS OF Q-VECTORS THAT MODELS AGREED WOULD SLIDE THROUGH THE AREA FROM NW AND SLIGHTLY BETTER MOISTURE SHOULD BE IN PLACE BY THAT TIME AS WELL. ALSO...MODEL QPF FIELDS GENERATED MINIMAL PRECIP FOR THU NIGHT AND FRIDAY. FOR TEMPS...NO SIGNIFICANT DEVIATIONS FROM MOS GUIDANCE. LARGEST CHANGE WAS THE MAX TEMP ON FRIDAY...CONSIDERING HIGHER POPS...BUMPED DOWN T-MAX BY ABOUT 2 DEG ACROSS THE BOARD. IN LATER PERIODS...GREAT LAKES LOW WEAKENS AND RIDGE OVER GULF STRENGTHENS. SOME MODELS HAVE RIDGE SWELLING INTO OUR AREA...BUT EURO KEEPS GREAT LAKES STRONG ENOUGH THRU END OF FORECAST PERIOD TO KEEP RIDGE DIVERTED TO SOUTH. EXAMPLE OF THIS DIFFERENCE IS 12Z GFS HAS 5880 M LINE OVER KCHA...WHEREAS 5880 M LINE IN 00Z EURO IS OVER SW CORNER OF GA...ABOUT 275 MILES TO SW. HPC DISCUSSION SELECTED EURO OVER OTHER MODELS. THIS MAKES A BIG DIFFERENCE IN THE LOW LEVEL MOISTURE...SO HAVE KEPT DEW POINT TEMPS LOWER THAN GFS GUIDANCE. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 73 94 69 90 63 / 20 40 30 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 70 90 66 87 62 / 20 50 20 10 10 OAK RIDGE, TN 71 93 65 89 61 / 20 50 10 10 10 TRI CITIES AIRPORT, TN 65 88 62 84 59 / 20 50 20 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG/GM
Hazardous weather outlook, Jun 27, 4:00 AM CDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT SAT JUN 27 2009 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-281000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 500 AM EDT (400 AM CDT) SAT JUN 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT WILL SLOWLY SETTLE INTO THE REGION TODAY...WITH A FEW ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPING. A COUPLE OF STORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING...PRODUCING DAMAGING WINDS...LARGE HAIL...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER STRONGER COLD FRONT WILL MOVE INTO THE REGION ON SUNDAY... TRIGGERING BETTER ORGANIZED SHOWERS AND THUNDERSTORMS. SOME STORMS MAY BECOME SEVERE BY SUNDAY AFTERNOON AND EVENING...PRODUCING DAMAGING WINDS...LARGE HAIL...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY DUE TO THE ISOLATED NATURE OF THE EXPECTED SEVERE WEATHER...BUT ACTIVATION MAY BE NEEDED ON SUNDAY. DMG
In the hours before
Special weather statement, Jun 27, 2:24 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 324 PM EDT SAT JUN 27 2009 TNZ099>102-272015- BRADLEY-EAST POLK-HAMILTON-WEST POLK- 324 PM EDT SAT JUN 27 2009 ...A STRONG THUNDERSTORM WAS AFFECTING BRADLEY...HAMILTON AND POLK COUNTIES... AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CLEVELAND...MOVING SOUTHEAST AT 20 MPH. WATERVILLE... FLINT SPRINGS... PARKSVILLE... GAP SPRINGS... CONASAUGA... THUNDERSTORM OUTFLOW WINDS TO AROUND 40 MPH ARE EXPECTED WITH THIS STORM CAN BE EXPECTED IN SOME AREAS. WEAKER TREES COULD BE KNOCKED OVER. GM
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.